Truvada as PEP: a follow up
Feb 9, 2008
I want to thank you for posting my question about Truvada as a form of PEP. To refresh your memory: back in late December, condom break during insertive anal with a man of unknown HIV status but who claimed he always practices safe sex (which I later discovered to be untrue -- a friend of mine has personal experience to know my partner lied about safety). The morning after my incident, my health clinic (my primary care physician was out of town) suggested I start PEP immediately. I did, but asked you what you thought.
I finally saw my PCP about 2 weeks into the full 28 day course of Truvada and he, like you, kind of rolled his eyes at the precautionary attitude of the doctor on call the day after my incident. Anyhow, he suggested that since I started I ought to finish the full 28 days of treatment, which I did.
I just wanted to say that PEP doesn't need to be the horror story you hear about and I would urge anyone who gets solid medical advice to start PEP to do it. There are risks and you need to ask questions, but I was one of the lucky ones who had no side effects. I wouldn't hesitate to take PEP under higher risk circumstances than mine.
I don't want to suond like an ad for a pharma company, but taking the medicine made me feel like I was doing something to limit the chances of infection even lower than they were. The period also gave me time to reflect and assess what I am doing with my life. I stopped drinking while on the drug (not a requirement) and as a result lost 5 lbs, my skin cleared up! Yes, more devilishly handsome than ever. LOL I have a new attitude about life and sex. To me, sex with strangers just is not worth the post-coital worry.
Thanks again for your words of advice. Hopefully my story will help others not fear calling their doctor right after something sketchy happens.
I go for testing in late February and again in April and I am 100% confident I will be fine.
Response from Dr. Frascino
Thanks for your comments and for sharing your experience.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.